MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used in a percutaneous nephrolithotomy (pnl) procedure was performed in the right kidney on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon burst when inflated below the limit pressure.The procedure was completed with another nephromax dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon was not folded which indicates that the device was subjected to positive pressure.Functional evaluation was performed by attaching the device into an encore inflation unit, the balloon was inflated to its rate of burst pressure of 20 atm without problem.A vacuum was then applied.The inflation device was verified at 20 atm before and after use with a calibrated pressure gauge.The device was inflated to 20 atm three times repeteadly with no leaks or drop in pressure noted; no issues were identified with balloon inflation or the balloon material.The returned device showed no evidence of either the alleged issue or any other defect which could have contributed to the event (visual, physical and performance testing).Therefore the root cause for this complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material assembly and performance specifications.A labeling review was performed and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8946109
Report Number3005099803-2019-04321
Device Sequence Number11415489
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0022952371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR